Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Recently started Atripla/Meds, viral great & CD4s dropped
Sep 6, 2007

I have recently started meds for the 1st time July'07, since being HIV+ for close to 3 yrs without a need for meds. My doctor & I choose Atripla since it has a better chance for adherence. In Oct.'06 my numbers were less than 50 for Viral & 348 for CD4. However from that time till July'07, they change steadily towards 758 Viral & 272 CD4. Since starting Atripla in July, my August Viral load was less than 50 again and my CD4 went to 278. This month my results came back with the viral load not changing but my CD4 dropped to 241.

Is this normal or is it something that should raise a concern in my current choice for meds?

Response from Dr. Pierone

If the viral load is undetectable chances are that the drop in CD4+ lymphocyte count is not cause for concern. If the CD4+ lymphocyte count ratio has been stable or better this would be reassuring as well. The next set of blood tests should give you a better idea of the direction things are going. Let us know how things turn out and best of luck to you!



Previous
Adenoid hypertrophy
Next
Follow-up question. Blood in eyes,PEP reccomended?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement